If the drug is withdrawn, tolerance will quickly drop back to original levels so it is easy to overdose after a break.
One of reasons why why methadone is prescribed is that tolerance to methadone usually builds up very slowly.
The body builds up tolerance to most of the effects individually and at different rates. So your tolerance to one effect such as feeling sedated may have built up while you were taking heroin to the extent that you don't feel sedated at all when you start the rnethadone.
But another effect, such as a dry mouth may still be with you after a long time on a script. The effects people rarely develop a tolerance to are:
So if you will be taking methadone over a long period of time it will be really helpful, if you can, to include lots of fruit and vegetables and alcohol-free drinks in your diet. If constipation is a problem talk it over with your doctor - especially if you are thinking about using laxatives as these can actually make, things worse in the long run.